Probabilistic causality and decisions on bailouts of financial institutions
Fernando Moreira
Additional contact information
Fernando Moreira: Senior Lecturer in Banking and Risk Management, University of Edinburgh Business School
Journal of Risk Management in Financial Institutions, 2017, vol. 10, issue 2, 201-212
Abstract:
This paper uses probabilistic causality measures to support decisions about bailouts of financial institutions in non-crisis periods. The model suggested is simple and can easily be applied by practitioners. The approach is tested with daily market-based data of six large UK financial institutions. Contrary to what many experts claim, this study shows evidence that rescuing financial institutions is not always needed in order to prevent systemic crises.
Keywords: bailouts; systemic risk; systemically important institutions; probabilistic causality (search for similar items in EconPapers)
JEL-codes: E5 G2 (search for similar items in EconPapers)
Date: 2017
References: Add references at CitEc
Citations:
Downloads: (external link)
https://hstalks.com/article/1120/download/ (application/pdf)
https://hstalks.com/article/1120/ (text/html)
Requires a paid subscription for full access.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:aza:rmfi00:y:2017:v:10:i:2:p:201-212
Access Statistics for this article
More articles in Journal of Risk Management in Financial Institutions from Henry Stewart Publications
Bibliographic data for series maintained by Henry Stewart Talks ().